Alert archive / Wisconsin / Flash Flood Warnings in 2010

Flash Flood Warning 16, NWS Milwaukee, WI

July 23, 2010Iowa County, Lafayette County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jul 23, 2010, 11:18 PM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2010, 11:18 PM CDT (04:18 UTC)
Expired
Jul 24, 2010, 5:30 AM CDT
In force
6 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

Counties Iowa County, WI, Lafayette County, WI

The radar

The Milwaukee radar (KMKX), 125 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 2:00 AM CDTHEAVY RAIN 2.51 S Shullsburg, WIMINOR STREET FLOODING...WATER FILLING UP DITCHES AND SPILLING OUT OVER SOME OF THE LOCAL ROADS.
Jul 24, 5:00 AM CDTFLASH FLOOD1 Nne Gratiot, WIDELAYED REPORT. WATER COVERING COUNTY ROAD K...ROAD IS STILL IMPASSIBLE. TIME OF INITIAL FLOODING IS UNCERTAIN.
Jul 24, 5:00 AM CDTFLASH FLOOD3 Sw South Wayne, WIDELAYED REPORT...WATER COVERING A MILE STRETCH OF COUNTY ROAD DD. ROAD IS STILL IMPASSIBLE. TIME OF INITIAL FLOODING IS UNCERTAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 342 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2120 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WGUS53 KMKX 240418
FFWMKX
WIC049-065-241030-
/O.NEW.KMKX.FF.W.0016.100724T0418Z-100724T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1118 PM CDT FRI JUL 23 2010

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 530 AM CDT SATURDAY

* AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR   
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS 
  THE WARNED AREA. RAINFALL OF 1 TO 3 INCHES ON TOP OF 
  SATURATED SOIL WILL BE POSSIBLE WITH THESE STORMS. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DARLINGTON...DODGEVILLE...MINERAL POINT...ARGYLE...BELMONT...
  BENTON...BLANCHARDVILLE...MINERAL POINT AIRPORT...SHULLSBURG AND
  YELLOWSTONE LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4303 8984 4250 8984 4250 9042 4298 9043

$$

FRANKS
3 follow-up statements
550 
WGUS73 KMKX 240537
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1237 AM CDT SAT JUL 24 2010

WIC049-065-241030-
/O.CON.KMKX.FF.W.0016.000000T0000Z-100724T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA WI-LAFAYETTE WI-
1237 AM CDT SAT JUL 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
LAFAYETTE AND SOUTHERN IOWA COUNTIES...

AT 1230 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER PARTS THE WARNED 
AREA. A POSSIBLE MUDSLIDE HAS BEEN REPORTED ON HIGHWAY 11 
BETWEEN BENTON AND LEAD MINE.

THE HEAVIEST RAIN HAS MOVED OUT OF THE AREA...BUT MODERATE RAIN
AND THUNDERSTORMS WILL CONTINUE TO AFFECT THESE COUNTIES UNTIL
AT LEAST 2 AM CDT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE MOUND
STATE PARK...MINERAL POINT AIRPORT...YELLOWSTONE LAKE STATE PARK...
MINERAL POINT...DODGEVILLE AND BLANCHARDVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4303 8984 4250 8984 4250 9042 4298 9043

$$

FRANKS
145 
WGUS73 KMKX 240915
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
415 AM CDT SAT JUL 24 2010

WIC049-065-241030-
/O.CON.KMKX.FF.W.0016.000000T0000Z-100724T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA WI-LAFAYETTE WI-
415 AM CDT SAT JUL 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
LAFAYETTE AND SOUTHERN IOWA COUNTIES...

AT 411 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A MODERATE RAINS AND SCATTERED THUNDERSTORMS PRODUCING 
HEAVY RAINFALL OVER THE WARNED AREA.

AN ADDITIONAL 1/2 INCH OF RAIN IS EXPECTED...WITH AROUND 3/4 INCH
POSSIBLE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE MOUND
STATE PARK...MINERAL POINT AIRPORT...YELLOWSTONE LAKE STATE PARK...
MINERAL POINT...DODGEVILLE AND BLANCHARDVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4303 8984 4250 8984 4250 9042 4298 9043

$$

HENTZ
865 
WGUS73 KMKX 241023
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
523 AM CDT SAT JUL 24 2010

WIC049-065-241030-
/O.CON.KMKX.FF.W.0016.000000T0000Z-100724T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA WI-LAFAYETTE WI-
523 AM CDT SAT JUL 24 2010

...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 530 AM CDT 
FOR LAFAYETTE AND SOUTHERN IOWA COUNTIES...

DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS DIMINISHING ACROSS 
SOUTHWEST WISCONSIN. LITTLE FLOODING WAS REPORTED FROM THE OVERNIGHT 
SHOWERS AND THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO USE CAUTION WHEN TRAVELING. DO NOT PASS THROUGH 
WATER-COVERED ROADWAYS.

&&

LAT...LON 4303 8984 4250 8984 4250 9042 4298 9043

$$

MRC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 9:23 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 23, 9:23 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
923 PM CDT FRI JUL 23 2010

.UPDATE...

18Z NAM HAS A MORE WEST 850 MB JET AND LATE THUNDERSTORMS AFTER 3
AM MAINLY ALONG ILLINOIS BORDER.

HOWEVER LATEST 00Z NAM HAS A MORE IMPRESSIVE 850 MB JET OF 50
KNOTS OVER FAR SE KANSAS AT 06Z WITH NOSE OF JET INTO NORTHEAST
IOWA. THIS SETS OFF THUNDERSTORMS RATHER QUICKLY OVER NORTHEAST IOWA.
ALSO 00Z NAM SEEMS TO PUSH SOUTH DAKOTA MCS QUICKLY EAST. WITH HIGH
DEW POINTS NAM BRINGS 1 TO 3 INCHES OF QPF BACK ACROSS MUCH OF THE
FORECAST AREA BY 12Z.

AS A RESULT WILL CONTINUE THE FLASH FLOOD WATCH.

LATEST TRENDS ON RADAR AND SATELLITE SHOW AN INCREASE IN
THUNDERSTORMS OVER NORTHEAST IOWA AND NOW INTO NORTHWEST ILLINOIS.
00Z 4 KM WRF AND LATEST HRRR ALL INCREASE THUNDERSTORMS RAPIDLY
AND PUSH THEM INTO FAR SOUTHWEST WISCONSIN AROUND 06Z. HRRR TAKES
THESE ACROSS MUCH OF SOUTHERN WISCONSIN.

UNFORTUNATELY APPEARS ANOTHER ROUND OF HEAVY RAIN IS LIKELY LATE
TONIGHT AND EARLY SATURDAY MORNING.

&&

06/HENTZ

&&

.PREV DISCUSSION... /ISSUED 246 PM CDT FRI JUL 23 2010/

DISCUSSION...FORECAST FOCUS SQUARELY ON ASSESSING HEAVY RAIN/FLOODING
TONIGHT INTO SATURDAY.

TONIGHT AND SATURDAY- CONFIDENCE...MEDIUM
ATMOSPHERE GRADUALLY RECOVERING WITH CAPES INCREASING THOUGH CAPPING/CIN
STILL PRETTY STRONG. ONE AREA OF CONVECTION WILL BE FOCUSED TO OUR
SOUTH CLOSER TO CONVECTIVELY INDUCED BOUNDARY. THE OTHER FOCUS WILL
BE ACROSS IOWA WHERE 850 LOW LEVEL JET WILL START TO TAKE AIM AT
WITH BETTER DYNAMICS APPROACHING. THE 850 JET WILL ENHANCE
CONVERGENCE ACROSS SOUTHERN WISCONSIN WITH PW'S APPROACHING 200% OF
NORMAL IN THE SOUTHEAST AND 850 DEW POINTS INTO THE TEENS. WARM
CLOUD DEPTH PROGGD TO BE HIGH. MAIN CONCERN IS WITH HEAVY RAINFALL.
GFS/ECMWF AND NAM ALL FOCUS THE HEAVIEST RAINS AFTER 6Z ACROSS
MAINLY THE SOUTHERN PORTION OF THE CWA. THE GOING FLASH FLOOD WATCH
STILL LOOKS VERY GOOD. APPEARS BEST POTENTIAL WILL BE AFTER MIDNIGHT
INTO THE EARLY MORNING HOURS WITH THE I-94 CORRIDOR AND LOCALES
SOUTH IN THE MORE PRIME LOCATION. THE HRRR MODEL KEEPS ALL
CONVECTION FOCUSED TO THE SOUTH...THOUGH THEIR QPF DID NOT HANDLE
LAST NIGHTS EVENT VERY WELL. WILL MAINTAIN FLASH FLOOD WATCH CWA
WIDE BUT IMPLY THE SOUTHERN CWA IS MOST VULNERABLE. ANY CONVECTION
OF REASONABLE STRENGTH WILL CAUSE PROBLEMS. HPC NOW BOOSTING THE FAR
SOUTHERN CWA INTO THE HIGH RISK CATEGORY. 850 FRONT AND UPPER WAVE
TAKE TIL THE END OF DAY TO PASS OFF TO THE EAST SO WILL HAVE CHANCES
THROUGHOUT THE DAY. IN FACT 12Z ECMWF SHOWS RENEWED CONVECTION IN
THE AFTERNOON IN CONJUNCTION WITH THE AFOREMENTIONED SYNOPTIC
FEATURES.

SUNDAY AND MONDAY- CONFIDENCE...MEDIUM
SURFACE/850 MILLIBAR HIGH WILL BE DOMINANT THIS PERIOD. A RELATIVE
COOL POCKET WILL BE IN PLACE WITH 850 MILLIBAR TEMPERATURES IN THE
14-16C RANGE. WITH THE SURFACE/850 MILLIBAR ANTICYCLONE DRIFTING TO
THE EAST OF THE AREA ON MONDAY A LIGHT SOUTHERLY FLOW BEGINS.
GETTING INTO MONDAY NIGHT THERE ARE INDICATIONS FROM BOTH THE GFS
AND ECMWF THAT A WAVE WILL GET CAUGHT UP IN A CONFLUENT FLOW BETWEEN
CIRCULATION AROUND UPPER RIDGE AND THE NORTHERN STREAM WNW FLOW AND
PUSH A PACKAGE OF VORTICITY ACROSS SRN WI/NRN IL.

TUESDAY THROUGH FRIDAY- CONFIDENCE...LOW TO MEDIUM
UPPER RIDGE WILL BE DOMINANT ACROSS THE MIDDLE AND LOWER MISSISSIPPI
VALLEY THIS PERIOD. AT TIMES THE RIDGE APPEARS TO MAKE SOME HEADWAY
INTO WISCONSIN...BUT FOR THE BALANCE WE REMAIN IN A NORTHWEST FLOW
AROUND THE RIDGE CIRCULATION AND THUS THERE IS POTENTIAL FOR RING OF
FIRE TYPE THUNDERSTORM ACTIVITY FROM TIME TO TIME.

850 MILLIBAR MOISTURE ADVECTION NOTED ON TUESDAY...THOUGH QPF
APPEARS LACKING WITH THIS...BUT WAVE RIDES DOWN THE FLOW TUESDAY
NIGHT WHICH COULD BOLSTER POPS A BIT...SO WILL LEAVE TUESDAY DRY AND
GO WITH POPS ON TUESDAY NIGHT.

AVIATION...PREVAILING VFR CONDITIONS ARE EXPECTED THROUGH 06Z
SATURDAY ACROSS TAF SITES. MAY SEE SCATTERED SHOWER ACTIVITY AT
TIMES THROUGH THE AFTERNOON...WITH SCATTERED THUNDERSTORMS BECOMING
MORE NUMEROUS BY LATE EVENING.

BEST CHANCES FOR PREVAILING THUNDERSTORMS AND ASSOCIATED MVFR
CONDITIONS COMES AFTER 06Z SATURDAY UNTIL AROUND 15Z SATURDAY...WILL
EXPECTED COMPLEX OF STORMS MOVING EAST THROUGH THE AREA. IFR OR
LOWER VISIBILITIES AND HEAVY RAINFALL POSSIBLE WITH ANY STORMS.
SCATTERED THUNDERSTORM ACTIVITY SHOULD REMAIN THROUGH THE REST OF
SATURDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR WIZ046-047-051-
     052-056>060-062>072.

LM...NONE.
&&

SHORT/LONG TERM...COLLAR
AVIATION/MARINE...WOOD
Hazardous weather outlook, Jul 23, 4:10 PM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 PM CDT FRI JUL 23 2010

WIZ046-047-051-052-056>060-062>072-240945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
410 PM CDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THE
PRIMARY SEVERE WEATHER RISK IS DAMAGING WINDS. AN ISOLATED TORNADO
MAY BE POSSIBLE THROUGH EARLY THIS EVENING...IF STORMS CAN DEVELOP
NEAR A WARM FRONT JUST SOUTH OF THE AREA.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS BY LATER THIS
EVENING...WITH PERIODS OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT. THE
STORMS WILL BE DRIVEN BY A WARM FRONT JUST SOUTH OF THE AREA...ALONG
WITH A LOW LEVEL JET POINTING INTO THE AREA. SOME OF THE
THUNDERSTORMS WILL PRODUCE ADDITIONAL HEAVY RAINFALL. STANDING WATER
REMAINS IN MANY AREAS DUE TO HEAVY RAINFALL FROM THURSDAY.

THE HEAVY RAINFALL EXPECTED IN THE NEXT 24 HOURS WILL ONLY WORSEN
THE FLASH FLOOD THREAT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR
ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN.

MANY RIVERS AND STREAMS ARE EXCEEDING FLOOD STAGE...OR ARE EXPECTED
TO EXCEED FLOOD STAGE...IN THE NEXT 24 HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY SATURDAY MORNING EAST OF A WESTFIELD...TO
MADISON...TO BELOIT LINE...WITH A CHANCE OF THUNDERSTORMS TO THE
WEST. HEAVY RAINFALL IS POSSIBLE. A FLASH FLOOD WATCH REMAINS IN
EFFECT THROUGH MID MORNING SATURDAY ACROSS ALL OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON...WITH A
SLIGHT CHANCE OF THUNDERSTORMS SATURDAY EVENING SOUTHEAST OF A FOND
DU LAC...TO MADISON...TO DARLINGTON LINE. A COLD FRONT IS EXPECTED
TO SLIDE THROUGH THE AREA...HELPING GENERATE THE STORMS.

A FEW THUNDERSTORMS COULD BECOME SEVERE IN FAR SOUTHEAST WISCONSIN
ON SATURDAY...SOUTHEAST OF A MILWAUKEE TO MONROE LINE.

MANY RIVERS WILL REMAIN IN FLOOD THROUGH THE WEEKEND.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT...WITH A
CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SATURDAY MORNING.

LMZ643>646-240945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
410 PM CDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SOUTHWEST WINDS MAY APPROACH SMALL CRAFT ADVISORY LEVELS THROUGH
EARLY THIS EVENING.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS BY LATER THIS
EVENING...WITH PERIODS OF THUNDERSTORMS EXPECTED AFTER MIDNIGHT
TONIGHT. SOME OF THE STORMS TONIGHT COULD BECOME SEVERE...PRODUCING
WIND GUSTS IN EXCESS OF 33 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW THUNDERSTORMS COULD BECOME SEVERE ON SATURDAY...MAINLY SOUTH
OF NORTHPOINT LIGHTHOUSE...AS A COLD FRONT CROSSES THE AREA.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT...WITH A
CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY.

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 23, 6:32 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
632 PM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TORNADO          3 S WHITEWATER          42.79N 88.74W
07/22/2010  F1               WALWORTH           WI   NWS STORM SURVEY

            EF1 TORNADO. 2.8 S WHITEWATER TO 2.5 NW TIBBETS. 90MPH
            WINDS. 2 BARNS DAMAGED OR DESTROYED. MINOR CORN DAMAGE.
            EST 50 TALL PINE TREES SNAPPED. 100S OF TREES WITH SOME
            DAMAGE. 832PM TO 840PM.

&&

PZABEL
Local storm report, Jul 23, 6:46 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
646 PM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     2 NNW ABELLS CORNERS    42.75N 88.56W
07/22/2010                   WALWORTH           WI   NWS EMPLOYEE

            DOZENS OF TREES DOWN. A COUPLE OF THEM DOWN ON HOMES.

&&

PZABEL

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 9:49 PM CDTRiver Flood WarningMKXJefferson66 hr
Jul 23, 9:49 PM CDTRiver Flood WarningMKXJefferson14 days
Jul 23, 9:52 PM CDTRiver Flood WarningMKXJefferson, Rock4 days
Jul 23, 11:44 PM CDTFlash Flood WarningMKXGreen6 hr
Jul 24, 5:01 AM CDTRiver Flood WarningMKXGreen5 days

Nearby

Flash Flood Warnings in Wisconsin, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.